MAUDE Adverse Event Report: COOK INC; FOZ, CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ, CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47829
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blue lumen of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter was found to be occluded.The physician used a new like-device to complete the procedure.The lumens were filled with saline/heparinized solution prior to catheter introduction.All the lumens were successfully flushed and clamped/injection caps placed prior to placement.It was confirmed that the lumens were maintained with continuous saline, heparinized saline drip or locked with saline solution.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D1 - device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.E1 - phone number: (b)(6).H3 - device evaluated by mfg: device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the blue lumen of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter was found to be occluded.The physician used a new device to complete the procedure.The lumens were filled with saline/heparinized solution prior to catheter introduction.All the lumens were successfully flushed and clamped/injection caps placed prior to placement.It was confirmed that the lumens were maintained with continuous saline, heparinized saline drip or locked with saline solution.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation including the complaint history, device history record, quality control procedures, manufacturing instructions, specifications and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were completed during the investigation.One catheter and wire guide were received for evaluation in used condition.The wire guide was found to be kinked.During table-top testing, the device was able to be flushed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no relevant quality control discrepancies.It should be noted that there were two additional complaints associated with the final product lot number.Cook also reviewed product labeling.The product ifu, [c_t_ctulmabrm_rev7] ¿cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable,¿ provides the following information to the user related to the reported failure mode: warnings: ¿failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.¿ clincal studies: product recommendations.Suggested catheter maintenance.¿to prevent clotting or possibility of air embolus, the double-lumen¿s #2 lumen, the triple-lumen¿s #2 and #3 lumens and the five-lumen¿s #2, #3, #4, and #5 lumens should be filled with saline solution or heparinized saline solution (100 units of heparin per ml of saline is usually adequate), depending on institutional protocol, prior to catheter introduction.¿ instructions for use ¿2.Prepare the catheter for insertion by flushing each of the lumens and clamping or attaching the injection caps to the appropriate extensions.¿9.-lumens should now be flushed with 5-10ml normal saline prior to use or establishment of heparin lock.¿ evidence provided upon review of the dmr, product labeling, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of this investigation, it was concluded that a component failure without any design or manufacturing issues contributed to the reported event.The catheter was able to be flushed before the procedure, and the device failure analysis was unable to replicate the failure.It is likely that the lumen was occluded with biomatter.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Common Device Name
FOZ, CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22185132
Report Number1820334-2025-00691
Device Sequence Number8570093
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)270422(10)16102893
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47829
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number16102893
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight66 KG